Alert archive / Florida / Rip Current Statements in 2011

Rip Current Statement 11, NWS Jacksonville, FL

November 10, 2011Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this rip current statement at Nov 10, 2011, 8:07 AM EST for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 8:07 AM EST (13:07 UTC)
Expired
Nov 10, 2011, 7:00 PM EST
In force
11 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WHUS42 KJAX 101307
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EST THU NOV 10 2011

...LARGE SWELLS CONTINUE TO IMPACT THE COASTAL AREAS...

FLZ024-025-033-038-GAZ154-166-110000-
/O.NEW.KJAX.SU.Y.0006.111110T1307Z-111111T0000Z/
/O.NEW.KJAX.RP.S.0011.111110T1307Z-111111T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
807 AM EST THU NOV 10 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* TIMING...BREAKERS OF 5 TO 7 FEET WILL IMPACT THE COAST TODAY
  BEFORE SLOWLY SUBSIDING TONIGHT AND FRIDAY.

* IMPACTS...THE HIGH SURF WILL CONTRIBUTE TO A HIGH RISK OF RIP
  CURRENTS IN THE SURF ZONE TODAY. LOCALIZED BEACH EROSION IS
  POSSIBLE NEAR THE TIMES OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Nov 10, 4:04 AM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Nov 10, 4:04 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EST THU NOV 10 2011

...FIRST INLAND FREEZE OF THE SEASON EXPECTED FRIDAY NIGHT...

.SHORT TERM...THROUGH SATURDAY

THE MAIN STORY WILL BE THE ARRIVAL OF THE COLDEST AIR SO FAR THIS
SEASON. THE COLD FRONT WILL PUSH THROUGH TODAY WITH ONLY A FEW
ISOLATED LIGHT RAIN SHOWERS EXPECTED. MOST LOCATIONS WILL GO WITHOUT
ANY MEASURABLE RAIN. TEMPERATURES AHEAD OF THE FRONT WILL APPROACH
80 DEGREES ACROSS THE EXTREME SOUTHEAST PORTION OF THE AREA.
TEMPERATURES WILL DROP OFF BEHIND THE FRONT WITH HIGHS ONLY IN THE
MID 60S ACROSS THE NORTHWEST PORTION OF THE AREA. WINDS WILL TURN TO
THE WEST NORTHWEST AND BECOME BREEZY. THE STRONGEST WINDS ARE
ACTUALLY EXPECTED THIS EVENING WHEN GUSTS MAY APPROACH 30 MPH AT
TIMES. WILL HOLD OFF ON A LAKE WIND ADVISORY FOR NOW BUT THIS WILL
NEED TO BE LOOKED AT AGAIN WITH THE AFTERNOON PACKAGE.

IMPRESSIVE COLD AIR ADVECTION TONIGHT WILL LEAD TO TEMPS
FALLING INTO THE 30S AND 40S DESPITE WINDS REMAINING UP. FACTOR
IN THE WIND CHILL AND IT WILL FEEL COLDER (BELOW FREEZING) NORTH
AND WEST OF THE ST JOHNS RIVER EARLY FRIDAY MORNING.

SUNNY BUT CHILLY WILL BEST DESCRIBE FRIDAY. TEMPERATURES WILL
STRUGGLE JUST TO MAKE INTO THE 60S. THE FIRST WIDESPREAD FREEZE OF
THE SEASON STILL LOOKS LIKELY INLAND FRIDAY NIGHT. NEARLY ISSUED A
FREEZE WATCH BUT DECIDED TO HOLD OFF ONE MORE CYCLE TO MAKE SURE
MODELS REMAIN CONSISTENT IN POSITIONING SURFACE HIGH DIRECTLY OVER
THE FORECAST AREA. IF THIS DOES IN FACT HAPPEN...TEMPS WILL
PLUMMET FRIDAY EVENING AND BELOW FREEZING TEMPERATURES WOULD BE
ALMOST CERTAIN ACROSS A GOOD CHUNK OF THE REGION. THE SET UP WILL
ALSO BE PERFECT FOR A HEAVY FROST SINCE LOW LEVEL MOISTURE WILL
ALREADY BE IN THE PROCESS OF REBOUNDING.

THE SURFACE HIGH WILL SHIFT EAST ON SATURDAY AND LIGHT ONSHORE
FLOW WILL ENSUE. MID LEVEL HEIGHTS WILL INCREASE FROM THE SOUTH
AND TEMPS WILL REBOUND BY SOME 5 TO 10 DEGREES OVER FRIDAY. ALL
AREAS ARE EXPECTED TO REMAIN ABOVE FREEZING SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

MID AND UPPER LEVEL RIDGE WILL BUILD FROM THE SOUTH SUNDAY AND
MONDAY AND BECOME AMPLIFIED JUST EAST OF THE FORECAST AREA BY
TUESDAY. THIS PATTERN WILL SUPPORT ABOVE NORMAL TEMPS WITH
READINGS IN THE 80S AWAY FROM THE BEACHES ON MONDAY AND TUESDAY.

THE MODELS DISAGREE ON THE TIMING OF MOISTURE INFLUX ASSOCIATED
WITH THE NEXT COLD FRONT. STRONG RIDGE WILL PROBABLY HOLD THE
FRONT OFF FOR A WHILE BUT WILL GO AHEAD AND INTRODUCE LOW POPS
BEGINNING TUESDAY NIGHT. TEMPS WILL DEPEND ON EVENTUAL CLOUD COVER
SO WILL NOT MAKE TOO MANY ADJUSTMENTS TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION...VFR WILL PREVAIL EXCEPT FOR PERIODS OF IFR TO LIFR
VSBYS AND CIGS AT VQQ. CLOUDINESS WILL INCREASE EARLY TODAY AS
COLD FRONT MOVES INTO THE REGION. DESPITE VIRTUALLY NOTHING SHOWN
IN MAV MOS GUIDANCE...A PERIOD OF CIGS CLOSE TO MVFR RANGE IS
POSSIBLE ALONG AND AHEAD OF FRONT TODAY FROM LATE MORNING TO MID
AFTN SO HAVE INSERTED TEMPO GROUPS FOR THIS BUT HAVE KEPT CIGS AT
3500 FT DUE TO LOW CONFIDENCE. RAIN SHOWER CHANCES ARE CURRENTLY
NEAR 20% OR LESS AND HAVE LEFT OUT ANY VCSH AT THE MOMENT.

&&

.MARINE...HAVE CANCELLED SCAHS FOR THE NEARSHORE WATERS AND HAVE
SCEC FOR HAZARDOUS SEAS FOR TODAY AS COMBINED SEAS HAVE DROPPED
BELOW 7 FEET AND WINDS WILL BE LIGHT TODAY. HAVE RAISED SCA FOR
THE NEARSHORE WATERS FROM 00Z TONIGHT TO 12Z TOMORROW WITH A GALE
WATCH IN EFFECT FOR THE SAME TIME PERIOD OVER THE OFFSHORE WATERS
AS THE PRESSURE GRADIENT TIGHTENS BEHIND THE COLD FRONT.

RIP CURRENTS: HIGH END MODERATE RISK OF RIP CURRENTS TODAY DUE TO
EAST SWELLS.

&&

.FIRE WEATHER...WILL SEE CRITICALLY LOW RH'S TOMORROW AS MUCH
DRIER AIR MIXES DOWN FOLLOWING THE COLD FRONT. DESPITE
THIS...WINDS AND ENERGY RELEASE COMPONENT VALUES ARE NOT EXPECTED
TO REACH RED FLAG WARNING THRESHOLDS TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  35  62  30 /  20   0   0   0
SSI  72  43  61  40 /  20   0   0   0
JAX  74  39  62  34 /  20   0   0   0
SGJ  77  45  60  42 /  20  10   0   0
GNV  74  37  63  33 /  20   0   0   0
OCF  76  38  64  35 /  20  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST THIS
     EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

SHULER/PRESNALL
Hazardous weather outlook, Nov 10, 4:19 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 AM EST THU NOV 10 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
419 AM EST THU NOV 10 2011

...WIND CHILLS BELOW FREEZING FRIDAY MORNING...

...HEAVY FROST POSSIBLE FRIDAY NIGHT...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL PUSH THROUGH THE REGION AND USHER IN MUCH
COLDER CONDITIONS. TEMPERATURES WILL FALL INTO THE 30S AND 40S
TONIGHT. WIND CHILLS BELOW FREEZING ARE EXPECTED NORTH AND
WEST OF THE ST JOHNS RIVER LATE TONIGHT/EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

CLEAR SKIES AND CALM WINDS WILL RESULT IN CONDITIONS HIGHLY
FAVORABLE FOR FROST FORMATION ACROSS SOUTHEAST GEORGIA AND INLAND
NORTHEAST FLORIDA FRIDAY NIGHT. FROST ADVISORIES AND/OR FREEZE
WARNINGS WILL LIKELY BE REQUIRED FOR PORTIONS OF THE AREA FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 9:58 PM ESTSmall Craft Advisory for Hazardous SeasJAX5 hr
Nov 10, 3:04 AM ESTGale WatchJAX11 hr
Nov 10, 3:04 AM ESTSmall Craft AdvisoryJAX42 hr
Nov 10, 3:04 AM ESTSmall Craft Advisory for Hazardous SeasJAX16 hr
Nov 10, 8:07 AM ESTHigh Surf AdvisoryJAXFlagler, Nassau11 hr
Nov 10, 1:35 PM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union16 hr
Nov 10, 1:44 PM ESTLake Wind AdvisoryJAXFlagler, Nassau16 hr
Nov 10, 1:51 PM ESTGale WarningJAX19 hr

Nearby

Rip Current Statements in Florida, 2011Rip Current Statements in Georgia, 2011Every rip current statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.